Please use this identifier to cite or link to this item:
Title: The structure of matrices with a maximum multiplicity eigenvalue
Authors: Johnson, Charles R. 
Duarte, António Leal 
Saiago, Carlos M. 
Keywords: Hermitian matrices; Eigenvalues; Multiplicities; Maximum multiplicity; Path cover number; Parter vertices
Issue Date: 2008
Citation: Linear Algebra and its Applications. 429:4 (2008) 875-886
Abstract: There is remarkable and distinctive structure among Hermitian matrices, whose graph is a given tree T and that have an eigenvalue of multiplicity that is a maximum for T. Among such structure, we give several new results: (1) no vertex of T may be "neutral"; (2) neutral vertices may occur if the largest multiplicity is less than the maximum; (3) every Parter vertex has at least two downer branches; (4) removal of a Parter vertex changes the status of no other vertex; and (5) every set of Parter vertices forms a Parter set. Statements (3), (4) and (5) are also not generally true when the multiplicity is less than the maximum. Some of our results are used to give further insights into prior results, and both the review of necessary background and the development of new structural lemmas may be of independent interest.
DOI: 10.1016/j.laa.2008.04.016
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
file27076ee1c9ad4f7b91e0d9d26ed3900e.pdf166.07 kBAdobe PDFView/Open
Show full item record


checked on Jul 2, 2022

Page view(s)

checked on Aug 11, 2022


checked on Aug 11, 2022

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.